Itchy hives from amoxicillin allergy - do I need to do anything or just take claritin (loratadine)?

Depends on severity. Claritin (loratadine) or zyrtec will help with the itching; a more severe rash may require treatment with prednisone. In most cases, the rash simply goes away within a few days of stopping the antibiotic. Treatment for the rash simply depends on how badly it bothers you. At any rate, you need to stop the antibiotic and notify your doctor if you get a rash while taking it.
Stop amoxicillin. Don't take any further doses of Amoxicillin and call your doctor to get alternate antibiotic. Take Cetirizine (generic of zyrtec) 19 mg, 1-2 tabs at bedtime as this is more effective than Claritin (loratadine) for the itching. Consult an allergist to verify it was the Amoxicillin and not something else.

Related Questions

I got an adverse reaction to advil. Rash all over. Looks like urticaria. I took one 10 mg claritin (loratadine). Can I take another soon after? Painful itchy hives

Treatment for hives. The most effective antihistamine to treat hives (urticaria) is diphenhydramine (Benadryl), available over the counter, although this can make you sleepy, so avoid alcohol and do not drive. 25 or 50 mg by mouth every 6 to 8 hours. If any facial or tongue or throat swelling or hoarseness of you voice develops, seek immediate medical attention. Read more...
Yes. If the hives are itchy, you may up the dose of Claritin (loratadine) to 4 x daily but this may cause some drowsiness. Allegra is another option. If the problem gets worse, you will need to see your doctor. Consult an allergist to find out whether you are "sensitive" to all NSAIDs or only to Advil. Read more...

I'm having severe itchy burning head from hair color allergy. Can I take two Loratadine tablets 10 milligram? One isn't helping very much

Worthless. there is no role for loratadine in treating this type of allergic reaction. A physician needs to evaluate the reaction and treat appropriately. If sure of the cause, the best otc medication would be topical hydrocortisone. Step 1, of course, is to rinse away the hair dye as much as possible. Read more...

Woke up with 2 puncture holes, and itchy welts, and eyes? Took a Claritin, (loratadine) and hives better. Holes still there? Should I be concerned?

Insect bite. ? spider, keep taking the Claritin (loratadine) though, please visit your doctor, or urgent care for reassurance, as you are as well on a biological medicine, humira which is kind of an immune modulator, you might need some other meds, good luck. Read more...

Hy husband has hives for 3 days- very itchy. No other symptoms. Gave him Claritin (loratadine) one day and Allegra another. Helps but not much. Could I give both?

No. It is important to discover what is causing the hives and he may need an additional medication such as steroids . Get him to his doctor or use healthtap virtual consults/concierge. Read more...

Few weeks ago red itchy spots appeared at the back of my neck and forhead. Gp said its allergy and gave me loratadine allergy still there. Treatment?

Itchy spots on neck. This could be seborrheic dermatitis, eczema or a yeast infection of the skin, called tinea versicolor, among others. Please see your dermatologist for a more definitive diagnosis as these are treated differently. Loratidine does not help any of these. Read more...
Tough answer. It is almost impossible to determine what a rash is without being able to see the rash. If they appear to be similar to mosquito bites, they might be hives. Hives will respond to antihistamines, though Allegra or zyrtec would be a better choice than claritin (loratadine). Read more...

I've had an allergy for 6 months itchy eyes. The worst part is the horrable smell I get in my nose when I bend over. I have taken loratadine 10m which does not help.

Hello. . Hello. If you experience a very bad odor, it might be prudent to have your doctor evaluate you for possible sinusitis or other upper respiratory tract infections. Read more...
You . You may have an infection or possibly a foreign body in your nose. Would see an ENT doctor. Read more...
Agree . Agree with possible sinusitis or foreign body in the nose, but stomach acid reflux may be another reason for the bad smell. Would see an internist or family medicine doctor before going to ent. Read more...
I . I agree with the previous answer that it would be a good idea to be evaluated. Eye drops are generally the most effective for treating itchy eyes. Read more...